Steroid Injection (Not In-Ear) — Question About Ototoxicty

Discussion in 'Support' started by Anthony C, Jun 30, 2016.

tinnitus forum
    1. Anthony C

      Anthony C Member

      Tinnitus Since:
      2015
      Cause of Tinnitus:
      Firecracker
      I've had pain in my tail bone for quite a while now and have been avoiding medications and steroid injection for fear of ototoxicity. Anyone here have an injection with T increase side affect?
      I'm thinking if the injection is far from ear it won't have an affect. Any thoughts? Seems like all drugs are on the ototoxic list.
       
    2. Vaba
      Shitfaced

      Vaba Member

      Location:
      New New York
      Tinnitus Since:
      Unknown
      Cause of Tinnitus:
      Unknown. Gradual, Progressive
      Proximity to the ear doesn't usually matter in terms of ototoxicity. For instance, if you're undergoing chemotherapy and they inject you with Cisplatin, a chemo drug, in your arm, your hearing will be destroyed anyways because the drug circulates through your whole body, ultimately reaching the ear.

      What drug are you going to take? I ask because many steroids are safe for tinnitus patients. In fact, prednisone and prednisiolone (among other steroids) are often used in attempts to treat tinnitus.
       
    3. Ricardo1991
      Fine

      Ricardo1991 Member

      Tinnitus Since:
      01/2016
      Cause of Tinnitus:
      Signs seem to point to head/ neck injury!
      I've had steroid injected directly into my ear. You'll be alright :)
      Ricardo
       
    4. Anthony C

      Anthony C Member

      Tinnitus Since:
      2015
      Cause of Tinnitus:
      Firecracker

      I've had pain in my tail bone for quite a while now and have been avoiding medications and steroid injection for fear of ototoxicity. Anyone here have an injection with T increase side affect?
      I'm thinking if the injection is far from ear it won't have an affect. Any thoughts? Seems like all drugs are on the ototoxic list.
      Proximity to the ear doesn't usually matter in terms of ototoxicity. For instance, if you're undergoing chemotherapy and they inject you with Cisplatin, a chemo drug, in your arm, your hearing will be destroyed anyways because the drug circulates through your whole body, ultimately reaching the ear.

      What drug are you going to take? I ask because many steroids are safe for tinnitus patients. In fact, prednisone and prednisiolone (among other steroids) are often used in attempts to treat tinnitus.


      Thank you for replying. I'm not sure what kind yet. Are there certain steroids I should avoid? Besides prednisone which ones are safe?
      Thank you for answering. I appreciate it.
       
    5. Anthony C

      Anthony C Member

      Tinnitus Since:
      2015
      Cause of Tinnitus:
      Firecracker
      Thank you for replying. I'm not sure what kind yet. Are there certain steroids I should avoid? Besides prednisone which ones are safe?
      Thank you for answering. I appreciate it.

      Anthony C, A moment agoEditDeleteReport
      #4BookmarkQuote
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.